I was diagnosed with polyneuropathy fall 2011. It started september 2011 with numbness in my right hand and arm. I did the PT with no results and more pain. I went to see an accupuncturist and after that my whole body started to burn: head, neck, chest, back, arms, leggs. Then dec 15 I had cervical discectomy with fusion at c5-6,c6-7 but the burning did not subside eventhough the neurosurgeon promised 80% improvement. Beside the burning I have pain now in my extremities. I am on Lyrica 150mg/day with no improvement for the burning and pain.
My MRi reads :1. Moderate degenerative spondylosis of the cervical spine at c5-6,c6-7 levels with associated spinal canal stenosis and neural foraminal narrowing. There is mild reactive edema withhin the cord at these levels.
2. Mild facet and uncovertebral joint hypetrophic artropathy at c4-5.
Pleas help me. Is anyone having the same diagnosis? I am desperate.
None of the doctor I saw including the neurosurgeon can explain the whole body burning.
I am curious about the acupuncture treatments. I cannot imagine that the acupuncture could in any way be responsible for the burning you now have.
Is the MRI report from prior to your fusion surgery?
Whenever I see anyone mention burning or a feeling of the skin feeling sunburned, I think of a chronic pain syndrome called RSD or the newer name is CRSD (Reflex Sympathy Dystrophy/Chronic Regional Pain Syndrome .)
You can find information about it on the NIH's website or other online sources.
Are you under the care of a pain management doctor?
Definitely something else going on. You don't have burning all over your body from cervical degeneration. RSD is a possibility but you do need to have further investigation. Perhaps you should be seeing a Neurologist rather than a surgeon at this point.
I see a neurologist, even he doesn't know what is going on. He said to be patient, it might take time for the nerves to calm down, and he increased my Lyrica which doesn't help me. How to be patient if my body is burning and also my ankles and wrists start hurting.
I see a neurologist, even he doesn't know what is going on. He said to be patient, it might take time for the nerves to calm down, and he increased my Lyrica which doesn't help me. How to be patient if my body is burning and also my ankles and wrists start hurting. I have an appointment to see a rheumatologist in a month.
Variass777, how is your body burning now? I have burning symptoms just about everywhere and was just diagnosed with spinal stenosis in the cervical area. C5-C6 area. I also have spondylosis. There is a small herniation in my C5-C6 area that is indenting the spinal cord. My neuro said that any irritation of the spinal cord can cause many strange neuro symptoms and pain throughout the entire body. I also have pain in my wrists and ankles that flares. My legs hurt a lot and I take gabapentin to reduce the burning. The nuero has ruled out MS and PN. It is very frustrating!!!
Hi, DRWK! I thought I am the only one in this world experiencing this kind of symptoms. Even the the Doctors I have seen, never saw this kind of symptoms I experience. It helps to know that somebody else has the same problem I can relate to. Is gabapentin helping you? What is the dose? I take 150/ day with no much help. Doctors want to increase but I am afraid what high dose is going to do to my liver, e.t.c. Did you have CSF testing done in order to rule out MS? I still have a lot of burning and pain in my wrists and ankles. I live in Michigan and the cold weather is killing me. I went for 3 weeks to Florida in April and I felt a little bit better being in the warm climate swimming in the nice warm lake at Warm Mineral Springs.(87 degrees year around). Keep in touch so I will know how are you doing and if you found anything what helps you. I will do the same. I wish you the best.
I have taken gabapentin for over 6 years. Presently I take 2100 mg a day but have taken up to 2700 when pain is intense. 150 is an extremely low dosage and I don't believe that will help with nerve pain unless your dosage is increased. Gabapentin is one drug that is easy on your system and I would not fear increasing the dosage. Dizziness and tiredness are the primary side affects and these diminish over time.
Hi! I meant to say that I am taking Lyrica 150 Mg /day not Gabapentin. This Lyrica has side effects, I experience blurred vision, pain and as I mention no relief with this burning. I have to tell my doctor about Gabapentin. Thank you for sharing with me.
Gabapentin is the generic name for the drug neurontin. It is the earlier version of Lyrica. Lyrica is supposed to have fewer side effects, but perhaps you'll be one who does better on gabapentin than on Lyrica.
I am on 2400mg of gabapentin and 30mg of Cymbalta. I am just getting over an intestinal flu and the burning has gotten worse in the past couple days. It is like it flares on me. I just want some answers to stop this burning. i also have pain in my legs, arms, and shoulders. I feel like a big puzzle right now. i am glad i read your post. Keep in touch!
The following user gives a hug of support to dkwk: SweetPeainSF (05-13-2012)
I don't think there is any drug out there that will take the burning away completely. I take 2700mg gabapentin when the pain increases but still the burning is there. The burning has been in my shins everyday for many years.
This burning is awful it is head to toe. I read from your postings that some of you experience partial burning and it comes and goes but mine is constantly with me. Is driving me nuts. I don 't know what to do. Lyrica doesn't help, the pain medicine either.